MAUDE Adverse Event Report: OSTEOMED EXTREMILOCK FOOT PLATING SYSTEM; 2.7MM - 1ST MTP FUSION PLATE RIGHT - 10°

OSTEOMED EXTREMILOCK FOOT PLATING SYSTEM; 2.7MM - 1ST MTP FUSION PLATE RIGHT - 10°
Catalog Number 336-2757
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Impaired Healing (2378); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2019 the distributor contacted osteomed to state that he needs to report a complaint.On (b)(6) 2019, the distributor notified osteomed the there was a broken plate.However, no details of the broken plate was provided.On (b)(6) 2019, the distributor notified osteomed that the broken plate was an explant.We are currently awaiting the full details of this case.
 
Additional Manufacturer Narrative
The returned 2.7mm, 1st mtp fusion plate right, 10°, p/n 336-2757, was determined by the surgeon to have broken post-op because the joint had not fused.The surgeon properly used all seven screw holes and added a trans-joint cannulated screw per the stg.There was no lot number provided; therefore, no review of the dhr was possible.A two-year review did not identify any capas or ncrs related to this implant.This is the first complaint for this issue, "broken plate, post-op, joint did not fuse", discovered in a two-year review of the complaint database.This plate is a part of the extremilock foot plating system (e-fps).The fmea covers the risk of plate breaking post-op.The predicted severity rating is 3.Per procedure, a rating of 3 indicates a "serious" severity level (results in injury or impairment requiring professional medical intervention).Depending on the potential cause, the final predicted risk level is either "low" or "medium".The e-fps instructions for use (ifu) states this plate is not intended to endure excessive abnormal functional stresses.The ifu also states the plate is intended for temporary fixation only until osteogenesis occurs.It also warns that post-operative instructions should be given to the patient by the surgeon, including the potential for secondary injuries to a surgical site if the patient is non-compliant.Patients should be instructed to closely follow the post-operative instructions.This issue will be monitored through routine trending.

Brand Name
EXTREMILOCK FOOT PLATING SYSTEM
Common Device Name
2.7MM - 1ST MTP FUSION PLATE RIGHT - 10°
Manufacturer (Section D)
OSTEOMED
3885 arapaho road
addison TX 75001
MDR Report Key9100339
Report Number2027754-2019-00012
Device Sequence Number13844181
Product Code HRS
UDI-Device Identifier00845694041829
UDI-Public00845694041829
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K131445
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number336-2757
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/20/2019
Supplement Date Received by Manufacturer09/20/2019
Initial Report FDA Received Date09/20/2019
Supplement Report FDA Received Date12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;